Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS Norman, OK

April 22, 20154 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 22, 2015, 7:57 AM CDT for 4 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 7:57 AM CDT (12:57 UTC)
Expired
Apr 22, 2015, 8:45 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Carter County, OK, Jefferson County, OK, Murray County, OK, Stephens County, OK

The radar

The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WUUS54 KOUN 221257
SVROUN
OKC019-067-099-137-221345-
/O.NEW.KOUN.SV.W.0182.150422T1257Z-150422T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
757 AM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHWESTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
  WESTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHEASTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 845 AM CDT

* AT 757 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF LOCO...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LONE GROVE...HEALDTON...WILSON...VELMA...LOCO...RATLIFF CITY...
  GRAHAM...MILO...POOLEVILLE AND FOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3432 9789 3455 9776 3436 9716 3408 9732
TIME...MOT...LOC 1257Z 294DEG 29KT 3440 9775 

HAIL...1.25IN
WIND...<50MPH
 
$$

MAHALE
5 follow-up statements
699 
WWUS54 KOUN 221310
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
810 AM CDT WED APR 22 2015

OKC019-067-099-137-221345-
/O.CON.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
JEFFERSON OK-MURRAY OK-CARTER OK-STEPHENS OK-
810 AM CDT WED APR 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHEASTERN JEFFERSON...SOUTHWESTERN MURRAY...WESTERN CARTER AND
SOUTHEASTERN STEPHENS COUNTIES...

AT 810 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCO...MOVING
SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LONE GROVE...HEALDTON...WILSON...VELMA...LOCO...RATLIFF CITY...
GRAHAM...MILO...POOLEVILLE AND FOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3427 9776 3453 9770 3436 9716 3408 9732
TIME...MOT...LOC 1310Z 294DEG 29KT 3436 9763 

HAIL...1.00IN
WIND...<50MPH
 
$$

MAHALE
863 
WWUS54 KOUN 221318
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
818 AM CDT WED APR 22 2015

OKC019-067-099-137-221345-
/O.CON.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
JEFFERSON OK-MURRAY OK-CARTER OK-STEPHENS OK-
818 AM CDT WED APR 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHEASTERN JEFFERSON...SOUTHWESTERN MURRAY...WESTERN CARTER AND
SOUTHEASTERN STEPHENS COUNTIES...

AT 818 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HEALDTON...MOVING SOUTHEAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LONE GROVE...HEALDTON...WILSON...RATLIFF CITY...GRAHAM...MILO...
POOLEVILLE AND FOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3423 9767 3450 9760 3436 9716 3408 9732
TIME...MOT...LOC 1318Z 295DEG 31KT 3431 9754 

HAIL...1.25IN
WIND...<50MPH
 
$$

MAHALE
795 
WWUS54 KOUN 221331
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
831 AM CDT WED APR 22 2015

OKC067-137-221340-
/O.CAN.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
JEFFERSON OK-STEPHENS OK-
831 AM CDT WED APR 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON AND
SOUTHEASTERN STEPHENS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3418 9756 3448 9756 3436 9716 3408 9732
TIME...MOT...LOC 1330Z 294DEG 29KT 3427 9743 

$$

OKC019-099-221345-
/O.CON.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
MURRAY OK-CARTER OK-
831 AM CDT WED APR 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHWESTERN MURRAY AND WESTERN CARTER COUNTIES...

AT 830 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF HEALDTON...MOVING SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LONE GROVE...HEALDTON...WILSON...RATLIFF CITY...GRAHAM...MILO...
POOLEVILLE AND FOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3418 9756 3448 9756 3436 9716 3408 9732
TIME...MOT...LOC 1330Z 294DEG 29KT 3427 9743 

HAIL...1.00IN
WIND...<50MPH
 
$$

MAHALE
415 
WWUS54 KOUN 221338
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
838 AM CDT WED APR 22 2015

OKC099-221348-
/O.CAN.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
MURRAY OK-
838 AM CDT WED APR 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MURRAY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3416 9746 3438 9736 3438 9727 3436 9716
      3408 9732
TIME...MOT...LOC 1338Z 294DEG 29KT 3424 9736 

$$

OKC019-221345-
/O.CON.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
CARTER OK-
838 AM CDT WED APR 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR CENTRAL CARTER COUNTY...

AT 838 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MILO...MOVING SOUTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LONE GROVE...WILSON AND MILO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3416 9746 3438 9736 3438 9727 3436 9716
      3408 9732
TIME...MOT...LOC 1338Z 294DEG 29KT 3424 9736 

HAIL...1.00IN
WIND...<50MPH
 
$$

MAHALE
637 
WWUS54 KOUN 221342
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
842 AM CDT WED APR 22 2015

OKC019-221352-
/O.EXP.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
CARTER OK-
842 AM CDT WED APR 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARTER COUNTY WILL
EXPIRE AT 845 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3416 9746 3438 9736 3438 9727 3436 9716
      3408 9732
TIME...MOT...LOC 1341Z 294DEG 29KT 3424 9736 

$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:46 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 22, 6:46 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
646 AM CDT WED APR 22 2015

.DISCUSSION...
AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW.

&&

.AVIATION...
HAVE VERY LOW CONFIDENCE IN THE TAFS.

ONGOING SHRA/TSRA WILL AFFECT MANY SITES THROUGH 16Z BEFORE
ENDING. ADDITIONAL SHRA/TSRA WILL FORM AFTER 16Z...BUT ONLY KEPT
VCTS/VCSH MENTION AFTER 00Z AT KSPS AND KLAW WHERE CONFIDENCE OF
OCCURRENCE IS HIGHEST. BRIEF VARIABLE GUSTY WINDS...SMALL
HAIL...AND MVFR OR LOWER CONDITIONS ARE POSSIBLE WITH SHRA/TSRA.

OVERALL...WENT FAIRLY OPTIMISTIC WITH CONDITIONS AT ALL SITES FOR
THE NEXT 24 HOURS...GENERALLY VFR WITH SOME MVFR. IFR CONDITIONS
MAY OCCUR AT NEARLY ANY SITE...BUT ONLY INCLUDED THEM NEAR KSPS
AFTER 06Z WHERE CONFIDENCE IS HIGHEST. THINK CONDITIONS WILL
SLOWLY WORSEN AT MOST SITES AFTER 01Z...ESPECIALLY OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS.

MBS

&&

.PREV DISCUSSION... /ISSUED 556 AM CDT WED APR 22 2015/

UPDATE...
INCREASED RAIN CHANCES THIS MORNING NEAR AND SOUTHEAST OF I-44.

DISCUSSION...
A FEW SEVERE HAIL AND WIND REPORTS ARE POSSIBLE THIS MORNING
MAINLY WITH A CLUSTER OF STORMS WILL MOVE SOUTHEAST FROM CORDELL
TO ARDMORE.

A CLUSTER OF STRONG TO SEVERE STORMS NEAR CORDELL CONTINUES TO
PUSH SOUTHEAST. BELIEVE THIS WILL REMAIN THE CLUSTER OF STORMS TO
WATCH FOR SEVERE REPORTS. ADDITIONAL LINE OF STORMS JUST NORTHWEST
OF OKLAHOMA CITY TEND TO BE WEAKER AND SUBSEVERE. A FEW ADDITIONAL
MAINLY NON SEVERE STORMS WILL CONTINUE OVER NORTHERN OKLAHOMA THIS
MORNING.

IT IS STILL UNCLEAR HOW THESE STORMS WILL AFFECT THE ENVIRONMENT
FOR THIS AFTERNOON ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS.

MBS

PREV DISCUSSION... /ISSUED 242 AM CDT WED APR 22 2015/

DISCUSSION...
SEVERE POTENTIAL TODAY THROUGH FRIDAY IS THE PRIMARY CONCERN.

LATEST RADARS AS OF 230 AM DEPICTED IS ISOLATED TO SCATTERED HIGH
BASED SHOWERS AND WEAK THUNDERSTORMS IN NORTHWESTERN OKLAHOMA. AS
THESE STORMS MOVE EAST AND SOUTHEAST AND ENCOUNTER INCREASING
MUCAPE OF 1000-1500 J/KG...THINK THEY WILL INCREASE IN INTENSITY.
THEY MAY DEVELOP INTO A CLUSTER OR SMALL COMPLEX. THIS ACTIVITY
SEEMS TO BE OCCURRING A BIT FARTHER NORTH COMPARED TO PREVIOUSLY
FORECAST. ALSO...THIS ACTIVITY MAY NOT BE AS INTENSE AS PREVIOUSLY
THOUGHT AS DEEPER MOISTURE AND HIGHER ELEVATED INSTABILITY HAVE
BEEN SLOW TO ARRIVE.

THIS MORNING...THINK A FEW REPORTS OF SEVERE WEATHER WILL OCCUR
WITH LARGE HAIL UP TO GOLF BALLS AS THE MAIN HAZARD...THOUGH A
FEW REPORTS OF DAMAGING WINDS UP TO 60 MPH COULD OCCUR...MAINLY
NEAR AN ARNETT TO OKLAHOMA CITY TO HOLDENVILLE LINE. THE OKLAHOMA
CITY METRO AREA MAY BE AFFECTED BETWEEN 6 AND 9 AM. STORMS MAY
WEAKEN AFTER 9 AM AS THE LOW LEVEL JET WEAKENS AND AS THEY MOVE
INTO WEAKER ELEVATED INSTABILITY EAST OF I-35.

THIS AFTERNOON AND EVENING...ADDITIONAL STORMS WITH HIGHER CHANCES
FOR SEVERE...PERHAPS SIGNIFICANT SEVERE...WILL LIKELY DEVELOP
OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE THE SPC DAY 1
HAS AN ENHANCED RISK FOR SEVERE STORMS FORECAST. LATEST HRRR
HINTED THAT A FEW SUPERCELLS MAY FORM NEAR THE RED RIVER AS EARLY
AS 3 PM. STORMS MAY TRANSFORM INTO A COMPLEX BY THIS EVENING AS
THE LOW LEVEL JET INCREASES...MOVE EAST OR SOUTHEAST NEAR THE RED
RIVER.

IN REGARDS TO SEVERE POTENTIAL THIS AFTERNOON AND EVENING OVER
SOUTHERN OKLAHOMA AND NORTH TEXAS...THIS POTENTIAL MAY BE
INCREASING. IT APPEARS THIS MORNING/S CONVECTION WILL NOT
COMPLETELY STABILIZE THE AIRMASS ACROSS THE AREA. VERY STRONG
0-6 KM SHEAR 40-65 KT AND MLCAPE 1500-3000 J/KG SUPPORT
SUPERCELLS WITH VERY LARGE HAIL GREATER THAN GOLF BALLS. TORNADO
POTENTIAL APPEARS TO BE LOW DUE TO WEAK LOW LEVEL SHEAR...THOUGH
LOW LEVEL SHEAR MAY INCREASE 7 PM TO MIDNIGHT. DAMAGING WINDS UP
TO 70 MPH COULD OCCUR AS WELL...ESPECIALLY IF STORMS ORGANIZE INTO
CLUSTERS OR LINES. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES COULD
RESULT.

LATE TONIGHT THROUGH THURSDAY NIGHT...MUCH UNCERTAINTY REMAINS IN
REGARDS TO STORM POTENTIAL. COOLER...MOIST...AND MORE STABLE AIR
MAY MOVE INTO MUCH OF THE AREA...ESPECIALLY IN NORTHERN OKLAHOMA. AREAS
OF DRIZZLE AND PERHAPS FOG MAY RESULT A FEW STORMS MAY LINGER IN
SOUTHERN OKLAHOMA AND NORTH TEXAS...CLOSER TO A SURFACE
BOUNDARY...THOUGH SEVERE POTENTIAL WILL DECREASE LATE TONIGHT
INTO THURSDAY MORNING. BY THURSDAY AFTERNOON...THERE IS A CHANCE
FOR STORM DEVELOPMENT NEAR THE RED RIVER IF CLEARING CAN OCCUR. IF
STORMS DEVELOP THURSDAY AFTERNOON...THEY COULD BE SEVERE WITH
LARGE HAIL AS THE MAIN HAZARD. IT APPEARS HIGHER STORM CHANCES
WILL OCCUR ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THURSDAY NIGHT
AS THE LOW LEVEL JET INCREASES AND THE BOUNDARY LIFTS NORTHWARDS
AS A WARM FRONT. LARGE HAIL WOULD BE THE MAIN HAZARD THURSDAY
NIGHT.

FRIDAY...SEVERE POTENTIAL AGAIN REMAINS VERY UNCERTAIN ESPECIALLY
WITH THE ADVANCEMENT OF A DRYLINE AND AMOUNT OF INSTABILITY AND
AVAILABLE MOISTURE. VERY STRONG MID/UPPER WINDS WOULD SUPPORT
FAST MOVING SUPERCELLS...MAINLY EAST OF I-35 DURING THE AFTERNOON
INTO EARLY EVENING. HOWEVER...MODELS MAY BE OVERDOING THE AMOUNT
OF LOW LEVEL MOISTURE AND INSTABILITY DUE TO CONVECTION OCCURRING
ACROSS THE AREA DURING THE MORNING HOURS. MORNING STORMS WOULD
HAVE SOME POTENTIAL FOR LARGE HAIL. AFTERNOON AND EVENING STORMS
COULD BE SIGNIFICANT WITH GIANT HAIL AND TORNADOES IF THEY OCCUR.
REGARDLESS...WILL CLOSELY MONITOR. HOT AND WINDY CONDITIONS WEST
OF A DRYLINE MAY ENHANCE WILDFIRE POTENTIAL ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS FRIDAY AFTERNOON AND EVENING.

SATURDAY APPEARS TO BE WARM...DRY...AND QUIET WEATHERWISE.

SUNDAY INTO MONDAY...ANOTHER SYSTEM MAY BRING ADDITIONAL STORM
CHANCES. SOME STORMS MAY AGAIN BE SEVERE WITH THE HIGHEST STORM
CHANCES SUNDAY NIGHT.

NEXT TUESDAY...LOOKS TO BE DRY AND QUIET AGAIN.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  53  69  59 / 100  40  30  40
HOBART OK         74  53  70  58 /  50  40  20  20
WICHITA FALLS TX  80  57  77  62 /  40  70  30  40
GAGE OK           61  46  65  54 /  30  30  20  20
PONCA CITY OK     64  46  65  54 /  30  20  20  30
DURANT OK         74  57  74  62 /  70  70  30  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/17/17
Hazardous weather outlook, Apr 22, 6:37 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
637 AM CDT WED APR 22 2015

OKZ004>048-050>052-TXZ083>090-231145-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
637 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH MID-MORNING
ACROSS PARTS OF NORTHERN... CENTRAL... AND WESTERN OKLAHOMA. THERE
IS THEN AN ENHANCED AND SLIGHT RISK FOR SEVERE STORMS LATER THIS
AFTERNOON AND THIS EVENING ACROSS SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS.

LOCATION...
THE MOST LIKELY AREA FOR SEVERE STORMS THIS MORNING WILL
GENERALLY BE NEAR A LINE FROM HOBART AND LAWTON... TO DUNCAN AND
ARDMORE OKLAHOMA... AND NEAR WICHITA FALLS TEXAS.

THE ENHANCED RISK IS SOUTH OF A LINE FROM HOLLIS AND ALTUS... TO
FREDERICK AND WAURIKA... TO DURANT OKLAHOMA. THIS INCLUDES ALL OF
WESTERN NORTH TEXAS. THE SLIGHT RISK IS SOUTH OF A LINE FROM ELK
CITY AND CHICKASHA... TO ADA OKLAHOMA.

TIMING...
MORNING SEVERE STORMS WILL BE POSSIBLE THROUGH 9 AM. THE MOST
LIKELY TIME FOR THE AFTERNOON AND EVENING STORMS WILL BE FROM 4
PM TO 1 AM.

IMPACTS...
HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH WILL
BE POSSIBLE WITH THE MORNING ACTIVITY.

HAIL UP TO THE SIZE OF TENNIS BALLS AND WIND GUSTS UP TO 70 MPH
WILL BE THE MAIN CONCERNS LATER TODAY. THERE IS A LOW POTENTIAL
FOR A FEW TORNADOES ACROSS THE ENHANCED RISK AREA LATE THIS
AFTERNOON THROUGH MID-EVENING.

DISCUSSION...
ELEVATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
MORNING. SOME OF THE STORMS THIS MORNING COULD BECOME STRONG TO
SEVERE MAINLY PRODUCING LARGE HAIL ALTHOUGH A SEVERE WIND GUST OR
TWO IS NOT OUT OF THE QUESTION. THE SEVERE POTENTIAL WITH THIS
ACTIVITY WILL END AROUND MID-MORNING THIS MORNING.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND
TONIGHT. A BOUNDARY WILL MOVE SOUTH ACROSS THE AREA TODAY AND IS
EXPECTED TO BE IN SOUTHERN PARTS OF THE AREA THIS AFTERNOON.
MOISTURE AND INSTABILITY WILL INCREASE SOUTH OF THE BOUNDARY.
THUNDERSTORMS WILL LIKELY DEVELOP NEAR AND SOUTH OF THE BOUNDARY
LATE THIS AFTERNOON AND EVENING. INITIALLY THESE STORMS WILL
LIKELY BE DISCRETE BUT ARE EXPECTED TO DEVELOP INTO ONE OR MORE
STORM COMPLEXES THIS EVENING THAT WILL MOVE ACROSS THE AREA. LARGE
HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS INITIALLY BUT A
FEW TORNADOES COULD ALSO BE POSSIBLE. THE POTENTIAL FOR LARGE HAIL
AND TORNADOES WILL DIMINISH AND THE RISK OF DAMAGING WIND GUSTS
WILL INCREASE WHEN THE STORMS BECOME A COMPLEX. THE SEVERE
POTENTIAL WILL DECREASE OVERNIGHT ALTHOUGH STORMS COULD REMAIN
POSSIBLE THROUGHOUT THE NIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH FRIDAY.

THERE IS A SLIGHT AND MARGINAL RISK OF SEVERE STORMS ACROSS
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH
TEXAS. WHAT HAPPENS THURSDAY WILL BE DEPENDENT ON WHAT OCCURS
TODAY AND TONIGHT... BUT ISOLATED TO SCATTERED SEVERE STORMS COULD
DEVELOP LATE THURSDAY AFTERNOON INTO THE EVENING. IF THESE STORMS
DEVELOP... LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS.

ON FRIDAY... THERE IS A MARGINAL AND SLIGHT RISK FOR MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS... EXCEPT FOR FAR WESTERN
PORTIONS OF THESE AREAS. A DRYLINE IS EXPECTED TO MOVE EAST
FRIDAY WITH SEVERE STORMS POSSIBLE ALONG AND EAST OF THIS
BOUNDARY. THE POSSIBLE RISK AREA WILL DEPEND ON HOW FAR EAST THIS
DRYLINE MOVES WHICH IS UNCERTAIN AT THIS TIME. THUNDERSTORMS COULD
BEGIN DEVELOPING AS EARLY AS MID-AFTERNOON ON FRIDAY DEPENDING ON
THE TIMING OF THE STORM SYSTEM. LARGE HAIL AND STRONG WINDS WILL
BE THE MAIN CONCERNS ALTHOUGH SOME TORNADOES MAY ALSO BE POSSIBLE.

THE SEVERE RISK OVER THE NEXT FEW DAYS WILL CONTINUE TO DEPEND ON
WHAT HAPPENS THE PREVIOUS AFTERNOON AND NIGHT SO CONTINUE TO
CHECK THE FORECAST FOR THE LATEST INFORMATION.

SATURDAY WILL BE DRY BUT THUNDERSTORM CHANCES WILL RETURN SUNDAY
AND CONTINUE INTO MONDAY. STRONG TO SEVERE STORMS MAY BE POSSIBLE
THESE DAYS AS WELL.

.FIRE WEATHER...
ELEVATED WILDFIRE SPREAD POTENTIAL WILL ALSO LIKELY OCCUR FRIDAY
AFTERNOON AND EARLY EVENING WEST OF THE DRYLINE... ESPECIALLY IN
PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. LOW
HUMIDITIES... VERY WARM TEMPERATURES... AND GUSTY WINDS ARE
EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

EM/MBS

In the hours before

Local storm report, Apr 22, 6:50 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             7 NW APACHE             34.97N 98.45W
04/22/2015  E1.00 INCH       CADDO              OK   EMERGENCY MNGR

&&

DW
Special weather statement, Apr 22, 7:08 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
708 AM CDT WED APR 22 2015

OKZ029-030-221245-
POTTAWATOMIE OK-CLEVELAND OK-
708 AM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL POTTAWATOMIE AND
SOUTHEASTERN CLEVELAND COUNTIES UNTIL 745 AM CDT...

AT 706 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ETOWAH...
MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN NORMAN...SHAWNEE...TECUMSEH...SLAUGHTERVILLE...PINK...
TRIBBEY...ST. LOUIS...ETOWAH...BROOKSVILLE...MACOMB...LAKE
THUNDERBIRD...BETHEL ACRES AND LITTLE AXE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3503 9732 3523 9735 3534 9690 3507 9684
TIME...MOT...LOC 1206Z 259DEG 22KT 3516 9721

MAHALE
Local storm report, Apr 22, 7:11 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 AM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     HAIL             1 NW LAWTON             34.61N 98.44W
04/22/2015  E1.25 INCH       COMANCHE           OK   LAW ENFORCEMENT

&&

DW
Special weather statement, Apr 22, 7:17 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
717 AM CDT WED APR 22 2015

OKZ023-027-035-038-221245-
COMANCHE OK-GRADY OK-CADDO OK-KIOWA OK-
717 AM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMANCHE...SOUTHWESTERN
GRADY...SOUTHERN CADDO AND EASTERN KIOWA COUNTIES UNTIL 745 AM CDT...

AT 715 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MEERS...MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
ELGIN...APACHE...FLETCHER...CYRIL...CEMENT...BOONE...MEERS...LAKE
ELLSWORTH...LAKE LAWTONKA...LAVERTY...STECKER...ACME AND WICHITA
MOUNTAINS WILDLIFE REFUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3506 9804 3480 9799 3475 9871 3493 9874
TIME...MOT...LOC 1215Z 260DEG 33KT 3486 9864

MAHALE
Local storm report, Apr 22, 7:20 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 AM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     HAIL             ELGIN                   34.78N 98.29W
04/22/2015  E1.00 INCH       COMANCHE           OK   PUBLIC

&&

DW
Special weather statement, Apr 22, 7:39 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
739 AM CDT WED APR 22 2015

OKZ022-023-221315-
CADDO OK-WASHITA OK-
739 AM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND
NORTHEASTERN WASHITA COUNTIES UNTIL 815 AM CDT...

AT 736 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORN...MOVING
EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
CORN...EAKLY AND COLONY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3546 9882 3546 9862 3549 9862 3551 9837
      3524 9838 3529 9883
TIME...MOT...LOC 1236Z 270DEG 24KT 3539 9874

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:30 AM CDTSpecial Weather StatementOUNRoger Mills30 min
Apr 22, 3:56 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Ellis, Roger Mills49 min
Apr 22, 4:39 AM CDTSevere Thunderstorm WarningOUNCuster, Roger Mills, Washita51 min
Apr 22, 4:55 AM CDTSpecial Weather StatementOUNBeckham35 min
Apr 22, 5:09 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Kiowa, Washita51 min
Apr 22, 5:43 AM CDTSpecial Weather StatementOUNCanadian32 min
Apr 22, 5:50 AM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita40 min
Apr 22, 6:25 AM CDTSpecial Weather StatementOUNEllis35 min
Apr 22, 6:28 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa, Washita47 min
Apr 22, 7:08 AM CDTSpecial Weather StatementOUNCleveland, Pottawatomie37 min
Apr 22, 7:13 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Garvin, Grady, Stephens47 min
Apr 22, 7:17 AM CDTSpecial Weather StatementOUNComanche28 min
Apr 22, 7:39 AM CDTSpecial Weather StatementOUNCaddo36 min
Apr 22, 8:27 AM CDTSpecial Weather StatementOUNWashita33 min
Apr 22, 8:48 AM CDTSpecial Weather StatementOUNCaddo, Grady27 min
Apr 22, 8:49 AM CDTSpecial Weather StatementOUNMarshall26 min
Apr 22, 9:16 AM CDTSpecial Weather StatementOUNMarshall29 min
Apr 22, 9:21 AM CDTSpecial Weather StatementOUNGrady24 min
Apr 22, 9:49 AM CDTSpecial Weather StatementOUNBryan41 min
Apr 22, 9:52 AM CDTSpecial Weather StatementOUNGarvin23 min
Apr 22, 10:15 AM CDTSpecial Weather StatementOUNGarvin, Stephens30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.